CSN Login
Members Online: 9

Is it common to have numbing fingers and legs and feet after post treatments?

timreichhart
Posts: 195
Joined: Aug 2010

Hi Guys
I am just wondering if its common to have numbing fingers,legs,feet after post treatments? I had cisplatin 5fu for chemo and about 35 treatments of radiation. I am only 8 weeks post treatments.

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

I have the numbing in my face but not in other areas.

Hondo's picture
Hondo
Posts: 5791
Joined: Apr 2009

Thanks I was wondering if that was normal, I have the numbness on just the left side of the face and no problems with the right side.

JUDYV5's picture
JUDYV5
Posts: 392
Joined: Jun 2010

I am 4 months out of 35 radiation and 3 cisplatin. My feet and hands feel numb. My medial oncologist told me that it was probably permanent. I am getting used to it.

RushFan's picture
RushFan
Posts: 218
Joined: Aug 2010

I had some numbing and tingling. I'm almost six months post treatment of 35 radiation and 7 cisplatin. What gets me is that my jaw still tightens if I don't stretch several times daily...

Chuck.

biker1
Posts: 1
Joined: Oct 2010

I am 8 months after a similiar treatment and most of the numbness I had has slowly repaired itself. Damaged nerves seem to heal slowly. I'm learning patience with all the side effects that results from such treatment.

sweetblood22's picture
sweetblood22
Posts: 3230
Joined: Jan 2010

My Uncle had chemo for his cancer and he has problems with numbnss in hands and feet and neuropathy in his feet. I know that his feet bother Jim the most. I understand this is a pretty common side effect. I hope that it won't be permanent for you.

friend of Bill
Posts: 87
Joined: Mar 2010

...I have had numbing and tingling in hands and feet but it's slowly become better over many months. Be very careful with walking, balance and picking up sharp and hot things. I've burned myself cooking several times. Oddly, it seems to fluctuate in intensity which makes me wonder if I'm nutty.

Vince

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Tim,

I did Cisplatin, 5Fu and taxotere for Induction Chemo. My numbness was the worst during induction chemo. I had carboplatin with radiation after the induction chemo, and made noticeable improvement after getting off the induction chemo drugs. Seven months after radiation, I still have neuropathy in my feet, but not as much as I had before. I think my hands are back to normal now, and have been for months. I only have mild leg "weirdness" from time to time - could be the way I'm sitting, idk.

Dan Garrett
Posts: 14
Joined: May 2010

Post treatment 6 months. 35 radiations 5 Cispaltins. My fingers and feet were numb. Now only my Fingertips and and toes are numb. I am told this may or may not go away all together. Time will tell. Everyone is affected differently.

bchapman
Posts: 4
Joined: Oct 2010

Yes it is common. My issue was when I looked down, my legs would feel numb. Occasionally, my hands feel numb. Stretching seems to make it better. When asking the radiologist, he had a term for the condition but I can't remember it. For me it has gotten a lot better over time.

Skiffin16's picture
Skiffin16
Posts: 8087
Joined: Sep 2009

bchapman - your's is actually caused from the radiation treatment. It's where you look down chin on chest...you get a shooting sensation of electricity almost, that travels down your arms or legs to your fingers or toes.

With most of this it was something that came on a few months after radiation and usually going nearly if not completely away within around a year or so.

Best,
John

Skiffin16's picture
Skiffin16
Posts: 8087
Joined: Sep 2009

You can read up a lot on Google about Chemo Induced Neuropathy...it's usally temporary, but can be permanent.

It was one of the things they had advised me to keep an eye out for during treatment. Asking me each time I had chemo if I had any numbing of the fingers and toes especially.

I have heard of them altering dosages or types of chemo if it persisted or worsened.

Best,
John

luv4lacrosse's picture
luv4lacrosse
Posts: 1392
Joined: Jul 2010

I have some pretty severe numbness to most of the right side of my face and neck. The only permanent numbness my surgeon says I should have is to my right ear lobe. To do the minimally invasive procedure, there were allot of nerves that had to be held up and away from where the cutting and removal took place. once the cutting and removal was complete, the nerves were then set back to the area that they came from. Unfortunately, I had one nerve that was destroyed and overrun by the cancer. As each week passes, the numbness seems to be letting up. Some areas progress further along than others.

D Lewis's picture
D Lewis
Posts: 1533
Joined: Jan 2010

Peripheral neuropathy. I have numbness and tingling on the soles of my feet. Haven't noticed much in the hands, but sometimes I am a bit more clumsy than others, and I'm thinking it's caused by the same thing. I had the cisplatin treatments as well.

Deb

oldcamper
Posts: 27
Joined: Oct 2010

Yes, 10 months after cisplatin, fingers, toes and bottom of feet tingle, but comes and goes.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network